Hail, Scurry
- When
- August 27, 6:25 PM CST
- Where
- Scurry County, Fluvanna
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.883, -101.150
Penny size hail fell in Fluvanna as a severe thunderstorm traveled across Scurry county.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Aug 27, 1:41 PM CST, 4 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 241 PM CDT SAT AUG 27 2005 .SHORT TERM... THE OUTFLOW BOUNDARY FROM EARLY MORNING STORMS OVER THE TEXAS PANHANDLE AND SOUTH PLAINS AREA IS STILL EVIDENT IN KMAF RADAR IMAGERY AND THE VISIBLE SATELLITE LOOP. THIS BOUNDARY IS CURRENTLY LOCATED ALONG A BIG LAKE TO PECOS LINE AND IS EXPECTED TO HELP CONVECTIVE INITIATION THIS AFTERNOON AND EVENING. ELSEWHERE... ISOLATED TO WIDELY SCATTERED STORMS ARE SEEN ON RADAR IMAGERY ACROSS THE BIG BEND... TO NEAR VAN HORN AND INTO THE SOUTHERN SACRAMENTO MOUNTAINS. FOR TONIGHT... A MID AND UPPER LEVEL RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER SOUTHERN CA WHILE A DEEP LOW REMAINS OVER THE NORTHERN GREAT LAKES REGION. THIS WILL ALLOW NORTHWEST FLOW ALOFT TO GRADUALLY INCREASE OVER SOUTHESTERN NEW MEXICO AND WEST TEXAS THROUGH TONIGHT. THE SHORT RANGE MODELS AGREE A WEAK MID LEVEL SHORTWAVE TROUGH EMBEDDED IN THE NORTHWEST FLOW WILL MOVE OUT OF THE ROCKIES AND INTO NORTHEASTERN NEW MEXICO TONIGHT. AS THIS OCCURS... MCS DEVELOPMENT SEEMS PROBABLE TONIGHT AND AREAS FROM LEA COUNTY EAST INTO THE WESTERN LOW ROLLING PLAINS WOULD BE MOST LIKELY TO BE AFFECTED BY ANY MCS THAT DEVELOPS. THE HIGHEST POPS (60%) WILL BE PLACED ACROSS THE ABOVE MENTIONED REGIONS... WITH POPS TAPERING INTO THE 10-20% RANGE FOR THE FAR SOUTHEASTERN CWA. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING... AS FAVORABLE 0-6KM SHEAR BEGINS TO TAKE SHAPE OVER SOUTHEASTERN NEW MEXICO. WE WILL MENTION THIS ALONG WITH THE POSSIBILITY OF HEAVY RAINFALL IN THE UPCOMING HWO. .LONG TERM... UPPER LEVEL RIDGE OVER THE WESTERN CONUS WILL CAUSE NORTHWEST FLOW ALOFT OVER THE CWA. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER CANADA WILL DRAG A LONGWAVE TROUGH OVER THE NORTHERN AND CENTRAL US. AS A RESULT A SURFACE COLD FRONT WILL MOVE INTO THE CWA SUNDAY AFTERNOON. THE FRONT...ALONG WITH UPPER LEVEL SHORTWAVES MOVING AROUND THE NORTHERN FRINGES OF THE RIDGE WILL COMBINE WITH AMPLE MOISTURE TO PRODUCE SHOWERS AND THUNDERSTORMS OVER THE CWA. THE STRONGEST INSTABILITY WILL BE OVER THE WESTERN CWA SUNDAY WHERE BULK SHEAR VECTORS AND 700-500 MB LAPSE RATES WILL BE SUCH THAT SOME OF THE STORMS IN THAT AREA COULD APPROACH SEVERE LIMITS. WITH PWATS GENERALLY OVER 1 INCH HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH SOME OF THE THUNDERSTORMS. THEREFORE...FLOODING COULD OCCUR ESPECIALLY IN FLOOD PRONE AREAS. ON MONDAY DRIER AIR BEGINS TO MOVE INTO THE CWA FROM THE NORTH AS THE UPPER LEVEL HIGH BEGINS TO MOVE TOWARD THE AREA FROM THE WEST AND THE WIND FROM THE SURFACE TO THE MID LEVELS BECOMES MORE NORTHERLY. HAVE RESTRICTED THE SLIGHT CHANCE POPS TO THE SOUTHERN AND WESTERN SECTIONS WITH ISOLATED POPS ELSEWHERE. THE HIGH IS EXPECTED TO MOVE BACK OVER THE REGION BY TUESDAY PRECLUDING THE CHANCES FOR PRECIPITATION. TEMPERATURES WILL BE COOLER SUNDAY AND MONDAY DUE TO THE COOLER AIRMASS ALONG WITH CLOUDS AND PRECIPITATION. AS THE UPPER HIGH MOVES BACK OVER THE REGION...TEMPERATURES WILL BEGIN A WARMUP BY TUESDAY. WILL FORECAST TEMPERATURES TO BE SLIGHTLY ABOVE NORMAL BEGINNING WEDNESDAY THROUGH THE END OF THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 71 89 67 87 / 60 30 30 10 CARLSBAD NM 70 90 66 86 / 50 40 40 20 DRYDEN TX 74 94 72 90 / 20 30 40 20 FORT STOCKTON TX 73 92 68 86 / 40 30 40 20 GUADALUPE PASS TX 70 86 62 83 / 40 40 40 20 HOBBS NM 70 88 66 86 / 50 40 40 20 MARFA TX 61 88 60 80 / 30 30 40 20 MIDLAND INTL AIRPORT TX 73 90 68 86 / 60 30 40 20 ODESSA TX 73 90 69 87 / 50 30 40 20 WINK TX 74 94 68 86 / 50 40 40 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06/54
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 254 PM CDT SAT AUG 27 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-280900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 254 PM CDT SAT AUG 27 2005 /154 PM MDT SAT AUG 27 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER MUCH OF THE OUTLOOK AREA TONIGHT. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE... WITH DAMAGING WINDS AND LARGE HAIL THE MAIN CONCERN. THE SOUTHEASTERN NEW MEXICO PLAINS APPEAR TO HAVE THE GREATEST CHANCE OF EXPERIENCING THESE STRONGER STORMS. IN ADDITION... HEAVY RAINFALL WILL BE A CONCERN AS PLENTIFUL MOISTURE REMAINS OVER THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERERED SHOWERS AND THUNDERSTORMS WILL AFFECT MOST LOCATIONS SUNDAY AND SUNDAY NIGHT. SOME OF THE STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL ESPECIALLY OVER WESTERN AREAS... HOWEVER THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAIN AND POSSIBLE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT EXPECTED... SPOTTER GROUPS AND LOCAL LAW ENFORCEMENT OFFICIALS SHOULD KEEP ABREAST OF THE LATEST WEATHER INFORMATION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WWW.WEATHER.GOV/MIDLAND
The Lubbock radar (KLBB), 106 km away, was scanning. The volume nearest the first event began at 00:24 UTC.
1 hail. Local standard time, as filed.
Penny size hail fell in Fluvanna as a severe thunderstorm traveled across Scurry county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472508.